MAUDE Adverse Event Report: MEDLINE INDUSTRIES, LP Medline; PQ BIOPSY PACK

MEDLINE INDUSTRIES, LP Medline; PQ BIOPSY PACK
Model Number SPEC0240
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 11/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
It was reported that a patient was undergoing a computerized tomography (ct) guided bone marrow biopsy and aspiration and at the start of the procedure, when the interventional radiologist placed the hemostat in the patients skin to open and stretch the skin, a piece of the hemostat broke off in the patients skin.The radiologist was able to remove the piece of the hemostat safely (process of removal not reported) and there was no further impact or injury noted.The procedure was able to be completed with a new device.The sample was returned for evaluation and the customer reported issue was confirmed.The jaw tip was noted to be cleanly broken off of the hemostat with no additional physical defect or abnormality noted to the hemostat received.A definitive root cause could not be determined at this time.No additional information is available.Due to the reported incident and in an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported that a patient was undergoing a procedure and a piece of the hemostat broke off in the patient's skin.The piece of the hemostat was safely removed (process of removal not reported) and there was no further impact noted.

Brand Name
Medline
Common Device Name
PQ BIOPSY PACK
Manufacturer (Section D)
MEDLINE INDUSTRIES, LP
three lakes drive
northfield IL 60093
Manufacturer Contact
karen trutsch
three lakes drive
northfield, IL 60093
MDR Report Key12967474
Report Number1423395-2021-00060
Device Sequence Number19966870
Product Code OFG
UDI-Device Identifier10888277524897
UDI-Public10888277524897
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSPEC0240
Device Catalogue NumberSPEC0240
Device Lot Number21HBN753
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/29/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/22/2021
Initial Report FDA Received Date12/09/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age79 YR
Patient SexUnknown
Patient Weight67 KG